MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot lmz412, and no non-conformance were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and a barbed suture was used.During the procedure, the suture was torn during use.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).One empty opened foil, an empty labeled winding former and a needle-suture piece of product code sxpp1a200, lot lmz412 were returned for analysis.During the visual inspection of the needle/suture piece, the swage and attachment area were noted to be as expected.However, marks on the body needle and the end cut that appears to be by the use of a surgical instrument could be observed.Also, suture piece was fraying and damaged.The other section of the suture was not returned for analysis and due to the condition of the sample the functional test can¿t be performed.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.A manufacturing record evaluation was performed for the finished device lmz412 number, and no non-conformances were identified.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9395137
Report Number2210968-2019-90369
Device Sequence Number11251246
Product Code NEW
UDI-Device Identifier10705031227668
UDI-Public10705031227668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberSXPP1A200
Device Lot NumberLMZ412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/31/2019
Patient Sequence Number1